I have been on Amitiza-24mg 3 weeks now for severe constipation. Because of the side effects? first I took it twice a day and then this past week once a day (in the morning). It took almost a week to start working but now seems to be doing its job. The only problem is that I have several issues that last the entire day – The most severe issue is that I have constant issues of nausea, to the point I feel like vomiting much of the day, although I do not actually ever get to the point of vomiting. The second issue, despite taking it with food in the morning, is it effects my sleep. I lay awake it seems much of the night. The third issue, although the most minor of the three is I feel like I need to go to the restroom every 15-30 minutes and pass a lot of gas; however, I do not actually produce anything on my visit. My question is about the stomach upset, which is making it so that I may want to discontinue it – Is this something that I can look forward to for the duration of taking Amitiza or will it pass with time? If it will pass, any estimates on how long?
Amitiza is used to treat chronic constipation and works by increasing the secretion of fluid in your intestines which makes it easier to pass stools.
The most common side effects of taking Amitiza for chronic constipation are nausea, diarrhea, headache, abdominal pain, abdominal distension, and gas.
Its difficult to know how long these side effects will last for. Sometimes side effects disappear with time as your body adjusts to the medication and other times they remain. I would suggest that you continue to take Amitiza for as long as the side effects are bearable and talk with your doctor too.
- Amitiza Information for Consumers
- Amitiza Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitiza (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2010 • 2 answers
Posted 11 Apr 2011 • 1 answer
Posted 25 May 2012 • 2 answers
Posted 10 Mar 2015 • 1 answer
Posted 9 days ago • 0 answers